Alert archive / California / Small Craft Advisories in 2018
Small Craft Advisory 25, NWS Eureka, CA
NWS Eureka, CA issued this small craft advisory at Feb 28, 2018, 12:05 AM PST. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- Feb 28, 2018, 12:05 AM PST (08:05 UTC)
- Expired
- Feb 28, 2018, 3:00 AM PST
- In force
- 3 hr
- Issued by
- NWS Eureka, CA
The text
As transmitted.
365 WHUS76 KEKA 280805 MWWEKA Urgent - Marine Weather Message National Weather Service Eureka CA 1205 AM PST Wed Feb 28 2018 PZZ475-281100- /O.CAN.KEKA.GL.W.0010.000000T0000Z-180228T1100Z/ /O.NEW.KEKA.SC.Y.0025.180228T0805Z-180228T1100Z/ Cape Mendocino to Pt Arena 10 to 60 nm- 1205 AM PST Wed Feb 28 2018 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 AM PST EARLY THIS MORNING... ...GALE WARNING IS CANCELLED... The National Weather Service in Eureka has issued a Small Craft Advisory, which is in effect until 3 AM PST early this morning. The Gale Warning has been cancelled. * COMBINED SEAS around 10 ft at 12 seconds through tonight. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ455-280915- /O.CAN.KEKA.GL.W.0011.000000T0000Z-180228T1100Z/ Cape Mendocino to Pt Arena out 10 nm- 1205 AM PST Wed Feb 28 2018 ...GALE WARNING IS CANCELLED... The National Weather Service in Eureka has cancelled the Gale Warning. $$ PZZ450-470-281615- /O.CAN.KEKA.SC.Y.0024.000000T0000Z-180228T1100Z/ /O.NEW.KEKA.GL.A.0010.180301T0000Z-180301T1200Z/ Pt St George to Cape Mendocino out 10 nm- Pt St George to Cape Mendocino 10 to 60 nm- 1205 AM PST Wed Feb 28 2018 ...GALE WATCH IN EFFECT FROM THIS AFTERNOON THROUGH LATE TONIGHT... ...SMALL CRAFT ADVISORY IS CANCELLED... The National Weather Service in Eureka has issued a Gale Watch, which is in effect from this afternoon through late tonight. The Small Craft Advisory has been cancelled. * WINDS...Southerly gusts around 35 kt expected Wed night. * WAVES/SEAS...Southerly rebuilding to around 10 ft Wed night. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Watch is issued when the risk of gale force winds of 34 to 47 knots has significantly increased, but the specific timing and/or location is still uncertain. It is intended to provide additional lead time for mariners who may wish to consider altering their plans. && $$
1 follow-up statement
031 WHUS76 KEKA 281128 MWWEKA Urgent - Marine Weather Message National Weather Service Eureka CA 328 AM PST Wed Feb 28 2018 PZZ475-281930- /O.EXP.KEKA.SC.Y.0025.000000T0000Z-180228T1100Z/ /O.NEW.KEKA.SC.Y.0026.180301T0200Z-180301T1600Z/ Cape Mendocino to Pt Arena 10 to 60 nm- 328 AM PST Wed Feb 28 2018 ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 8 AM PST THURSDAY... ...SMALL CRAFT ADVISORY HAS EXPIRED... The National Weather Service in Eureka has issued a Small Craft Advisory, which is in effect from 6 PM this evening to 8 AM PST Thursday. * WINDS...S 20 TO 30 KT tonight through early Thu morning. * WAVES/SEAS...SW 5 to 7 ft at 7 seconds tonight and early Thu morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ450-470-281930- /O.UPG.KEKA.GL.A.0010.180301T0000Z-180301T1200Z/ /O.NEW.KEKA.GL.W.0012.180301T0200Z-180301T0900Z/ /O.NEW.KEKA.SC.Y.0026.180228T2100Z-180301T0200Z/ Pt St George to Cape Mendocino out 10 nm- Pt St George to Cape Mendocino 10 to 60 nm- 328 AM PST Wed Feb 28 2018 ...SMALL CRAFT ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 6 PM PST THIS EVENING... ...GALE WARNING IN EFFECT FROM 6 PM THIS EVENING TO 1 AM PST THURSDAY... The National Weather Service in Eureka has issued a Gale Warning, which is in effect from 6 PM this evening to 1 AM PST Thursday. A Small Craft Advisory has also been issued. This Small Craft Advisory is in effect from 1 PM this afternoon to 6 PM PST this evening. The Gale Watch is no longer in effect. * WINDS...Southerly gusts around 40 kt expected tonight. * WAVES...SW building to 7 to 9 ft at 7 seconds and NW 8 to 10 ft near 13 seconds for combined seas around 10 to 12 ft late overnight. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ455-281930- /O.NEW.KEKA.SC.Y.0026.180301T0200Z-180301T1600Z/ Cape Mendocino to Pt Arena out 10 nm- 328 AM PST Wed Feb 28 2018 ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 8 AM PST THURSDAY... The National Weather Service in Eureka has issued a Small Craft Advisory, which is in effect from 6 PM this evening to 8 AM PST Thursday. * WINDS...S 20 TO 30 KT tonight through early Thu morning. * WAVES/SEAS...SW 5 to 7 ft at 7 seconds tonight and early Thu morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this small craft advisory went out at Feb 27, 3:44 PM PST, 8 hours 21 minutes earlier.
Area forecast discussion, Feb 27, 3:44 PM PST, 8 hours 21 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
344 PM PST Tue Feb 27 2018
.SYNOPSIS...A series of storm systems will bring active weather to
Northwest California Wednesday through Saturday. Gusty winds and
moderate rain is expected on Wednesday which will be followed by
rain, snow, and hail showers Thursday through Saturday morning.
There will then be a brief period of drier weather Sunday into
Monday.
&&
.DISCUSSION...
.Short Term...Tuesday afternoon through Saturday) Quiet weather
will continue for the rest of today as a low pressure system
advances towards the region. This storm system will bring
increasing southerly winds to the region tomorrow with the
strongest winds occurring Wednesday afternoon and evening. Gusts
up to 50 mph are forecast for exposed ridges at higher elevations
while winds at the coast and in valleys will be much lower,
ranging from 20 to 35 mph. Rain will also be gradually spreading
across the region on Wednesday starting in Del Norte County and
arriving to Mendocino County by Wednesday afternoon and evening.
Snow levels on Wednesday will start off around 2500 feet before
the system arrives which will push the snow levels up to 4000 to
4500 feet. The exception will be extreme eastern Trinity County
which will hover around 2500 to 3000 feet. By Wednesday evening
snow levels begin their downward descent with accumulating snow
starting in the ridges of Trinity County. We posted a Winter Storm
Warning as a result of this for areas above 1500 feet. Scott
Mountain Summit should see 8 to 12 inches of snow with the first
round and then even more accumulating snow Thursday through
Saturday morning. Elsewhere, which includes eastern Del Norte and
Humboldt counties and northeast Mendocino County, a Winter Storm
Watch remains in effect. Confidence is pretty high that
accumulating snow will happen at pass level (around 1500 feet),
but is medium for total snow amounts. For a detailed map on the
snow amounts and hazards, you can check out the weather story on
our home page. At the coast, temperatures will be cool and snow
levels will be falling. Small hail and isolated thunderstorms look
favorable for Thursday and Friday for those along the coast with
perhaps even some snow showers for those near 1000 to 1500 feet.
There is some uncertainty for the valleys of Del Norte, Humboldt,
Mendocino counties (think Myers Flat, Avenue of the Giants, Ukiah,
etc) about whether or not they will see snow. It definitely looks
possible but confidence is low in accumulating snow. Snow, hail,
and rain showers will start to taper off Saturday morning.
.LONG TERM...(Sunday through Tuesday morning) Shortwave ridging
will cause rain and snow showers on Sunday to gradually diminish
into the evening. Subsequently, snow levels will slowly rise
through early next week as 850mb temperatures increase with a
warmer airmass. This will allow daytime temperatures to increase
within a few degrees of normal for this time of year. Despite the
weak ridging over northwest California, a closed low pressure
system offshore will bring the potential for additional rain later
Monday into Tuesday. Confidence is low in the timing, however, as
the GFS has the low farther offshore than the ECMWF which will
delay the arrival of rain until possibly the middle of next week.
That said there is still uncertainty in the length of a potential
dry-weather window Monday and Tuesday before the next opportunity
of rain. /KML
&&
.AVIATION...VFR conditions will prevail for much of northwest
California through tonight. It won't be till early Wednesday morning
until upper cloud cover will begin to shift over the region in
advance of an approaching storm system. Light, warm frontal rain
first imact airfields on the north coast through the morning hours
with increasing south winds Wednesday afternoon and evening. It
won't be til later in the TAF period (Wednesday afternoon) when rain
becomes more widespread. Expect ceilings and visibilities to lower
to MVFR with the onset of rain. Conditions will continue to
deteriorate Wednesday night as rain rates increase across much of
the region. /KML
&&
.MARINE...A gale warning remains in effect across the southern
waters through early this evening. Conditions will start to let up
this evening with seas falling throughout the night. Seas will
bottom out on Wed. Southerly winds will develop on Wed and increase
through the day, primarily north of the Cape. Significant southerly
wave generation should hold off til Wed evening and overnight Wed,
when winds hit 20-30 kt. The potential for gale force winds will
also crop up, especially around the Cape.
A large northwesterly swell will start to build on Thu. Significant
wave heights will likely reach 15 to 18 feet with dominant periods
near 15 seconds by Fri. A surf advisory may be necessary, however
confidence in the GFS wind forecast offshore remains low due to the
run to run variations and discrepancies with other models.
&&
.EKA WATCHES/WARNINGS/ADVISORIES...
CA...Winter Storm Warning from 10 AM Wednesday to 10 AM PST Saturday
for CAZ107-108.
Winter Storm Watch from late Wednesday night through Saturday
morning for CAZ102-104>106-110-111.
NORTHWEST CALIFORNIA COASTAL WATERS...
Small Craft Advisory until 9 PM PST this evening for PZZ450-470.
Gale Warning until 9 PM PST this evening for PZZ455-475.
Visit us at http://www.weather.gov/eureka
Follow us on Facebook and Twitter at:
http://www.facebook.com/NWSEureka
http://www.twitter.com/nwseureka
For forecast zone information
see the forecast zone map online:
http://www.weather.gov/eureka/zonemap.pngHazardous weather outlook, Feb 27, 3:34 AM PST, 20 hours 31 minutes before
Hazardous Weather Outlook National Weather Service Eureka CA 334 AM PST Tue Feb 27 2018 CAZ101-103-109-281145- Coastal Del Norte-Northern Humboldt Coast-Mendocino Coast- 334 AM PST Tue Feb 27 2018 This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Gusty winds and moderate rain Wednesday afternoon and evening as a weather front makes landfall along the coast. Coastal hail showers in store for Thursday and Friday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. CAZ112-113-281145- Southwestern Mendocino Interior-Southeastern Mendocino Interior- 334 AM PST Tue Feb 27 2018 This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. Sub freezing temperatures this morning. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Gusty winds and moderate rain Wednesday afternoon and evening as a weather front makes landfall along the coast. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. CAZ102-105>108-110-111-281145- Del Norte Interior-Northern Humboldt Interior- Southern Humboldt Interior-Northern Trinity-Southern Trinity- Northwestern Mendocino Interior-Northeastern Mendocino Interior- 334 AM PST Tue Feb 27 2018 ...WINTER STORM WATCH IN EFFECT FROM THURSDAY MORNING THROUGH FRIDAY MORNING ABOVE 2000 FEET... This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. Sub freezing temperatures this morning. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. A Winter Storm Watch is currently in effect from Thursday morning through Friday morning. Gusty winds and moderate rain Wednesday afternoon and evening as a weather front makes landfall along the coast. Potentially heavy mountain snow will impact the area Thursday into Friday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. CAZ104-281145- Southwestern Humboldt- 334 AM PST Tue Feb 27 2018 This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Gusty winds and moderate rain Wednesday afternoon and evening as a weather front makes landfall along the coast. Coastal hail showers in store for Thursday and Friday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 28, 12:05 AM PST | Gale Watch | EKA | 3 hr | |
| Feb 28, 3:28 AM PST | Gale Warning | EKA | 23 hr | |
| Feb 28, 3:28 AM PST | Small Craft Advisory | EKA | 4 days |
Nearby
Small Craft Advisories in California, 2018Every small craft advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.